MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAUMA INTERFACE - 2ND GEN; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. TRAUMA INTERFACE - 2ND GEN; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692852
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that sureshot had a software failure.It was reported that sureshot had a software failure.The failure was found upon inspection.No case involved.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TRAUMA INTERFACE - 2ND GEN
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10319253
Report Number1020279-2020-03481
Device Sequence Number18981685
Product Code OLO
UDI-Device Identifier00885556584644
UDI-Public00885556584644
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K170977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692852
Device Catalogue Number71692852
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer05/18/2021
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1